Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for profuse sweating while on Tramadol and Coreg

Answered by
Dr.
Dr. Elona Xhardo

Endocrinologist

Practicing since :2008

Answered : 688 Questions

default
Posted on Fri, 7 Apr 2017 in Thyroid Problem and Hormonal Problems
Question: I have a awful sweating problem. I am 72 years old, take lipator, ambiem, coreg, and tramadol. I have Ra and fibromylgia which I am taking Cimciza. The swesting was befor the Cimciza. the sweating in very bad. cant set in chirch with my clothes wet wehn I stand. at office if I lay my arm on paper it ruins the paper. what can I do.
doctor
Answered by Dr. Elona Xhardo 1 hour later
Brief Answer:
It is necessary to do some tests for the right diagnosis and treatement.

Detailed Answer:
Hello and thanks for asking.
I have gone through your question.
I can understand your concern.

Sweating is a normal reaction when your body's working harder and needs to cool itself down.
If you just sweat more than other people when it's hot or you're exerting yourself, that's not usually a sign of trouble.

Excessive sweating, or hyperhidrosis, can be a warning sign of thyroid problems, diabetes or infection. Excessive sweating is also more common in people who are overweight or out of shape.

From your description,i can deduct the you have a generalized Sweating also called Secondary General Hyperhidrosis.This form of hyperhidrosis causes sweating all over the body -- not just on the hands or feet.
One telltale sign of secondary hyperhidrosis is excessive generalized sweating at night.(You didn't mention if you sweat at night)

There are lots of different medical conditions and diseases that can trigger secondary general hyperhidrosis . They include:
-Thyroid problems
-Diabetes
-Alcoholism
-Infectious diseases like tuberculosis
-Parkinson's disease
-Rheumatoid arthritis
-Stroke
-Heart failure or
-Anxiety disorders

Even medications can cause excessive sweating.
Excessive sweating can be a side effect of coreg and ambiem.Even Lipator and tramadol can cause sweating but this is rare.

It is very important to find the cause ,for the right approach.
At the other side it is important to remember if you had an outbreak of excessive sweating started up after you began a new drug.(this information will be helpful to understand if the vulpit of your problem is any of your medications)

Anyway i am an endocrinologist.So.My advice for you is to do the thyroid function tests and a fasting or random blood sugar.
(Let me know your results and than we can discuss about the right treatement.)

Hope my information is helpful.
If you have other queries,feel free and ask.
Best regards.

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Elona Xhardo 1 hour later
I did not mention at night because it is all the time. At night is horrible. Soaking in the morning is a every day thing. I have decided on my onw to start with my meds since the drs I see dont seem as soncerned for my horriable condition and embarassing condition. I have cut my tramadol from 8 a day to 2 a day over time. I have cut my 10 mg of ambiem to 1/2 every other day at this time. I was not awre that coreg or lipator was one to cause sweating. i decided to just take all away for a time to see what will help. I am overweight. but most fat people I know dont sweat they are usually cold. I am in the middle of a really bad core throat,sinues and ear infection with it going into my chest this past 4 days. Feeling some better today. But the sweating has not been as bad while i was the sickest. However, I have had an awful time sleeping at night. I dont know if it is because I have slept some in day time but have been up most nights, may be the lack of ambiem.
doctor
Answered by Dr. Elona Xhardo 3 hours later
Brief Answer:
I suspect that your sweating can be related to a thyroid condition.

Detailed Answer:
Hello dear
I understand your frustation because excessive sweating is bothering you and interfering with your life.

I can see that,your medical history is complicated,with several diseases and current medication.
In my opinion,you should not reduce the dosage of all your dugs,without your treating doctor opinion.This can be dangerous.

If your excessive sweating started up after you began the treatement with each one of your drugs,this means that your sweating is a side effect of this dug and in this case you should stop this drug and ask to your doctor for another treatement.

If i was your treating doctor ,i will order the thyroid tests and the diabetes screening test.

I have some questions for you:
Do you have symtoms like Appetite change (decrease or increase),
Fatigue,Heart palpitations,Heat intolerance,increased thirst or urination or weight loss???

This information is important to understand if you have any endocrinologic problem that can cause your problem.

Waiting your response.
Regards.




Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Elona Xhardo 3 hours later
Yes I do get fatigued somewhat but not to bad for my age. I do not like the hot but I don't like the cold either. I can sit in front of a fan ans sweat profusely. I have to have fan or air in the car. If i wear a coat in the cold weather while in the car I will sweat and then have chills when I get out of the car. But i have sit and watched tv and sweat and freeze one after the other winter or summer. no weight loss, no excessive thirst.I have taken my blood pressure and pulse when I am having a spell of sweating and the pulse will be about 80 one time and in the 60's the next time. I can sometimes feel my heart beating faster when I am stating to heat up. I am currently fighting a bad sore throat, sinus infection and ear infection which has moved to my chest. believe it or not i have had fewer sweating spells since this started than before. I just want to somewhat XXXXXXX so you think the test might reveal what the problem is. I will call my dr and requeste to see an endo. doctor. If this is all you can relate to me to try at home before seeing the doctor state so.
doctor
Answered by Dr. Elona Xhardo 17 hours later
Brief Answer:
The tests will give lots os necessary information.

Detailed Answer:
Hi dear
I apologize for the late answer.

I can say that the tests will reveal if you have any thyroid disease or diabetes that can be in the basis of your problem.

And what about:(do you have these other symptoms?)
-Blurry vision.
-Cuts/bruises that are slow to heal.
-Weight loss - even though you are eating more
-Tingling, pain, or numbness in the hands/feet

-Do you consume alcohol?
-Do you have Heart failure apart high blood pressure?
-Do you feel constant and overwhelming worry and fear?
(there are several diseases that can cause excessive sweating and in your case it difficult to reach the diagnosis.I am trying to do the differential diagnosis with the information you gave to me.
Anyway don't worry the thyroid and diabetes tests will be very helpful.)

Yes,Consulting your local endocrinologist is a good decision,because it is necessary to do the endocrinologic tests(as we discussed earlier)
Let me know your test results (than we can talk about the right treatement )

Hope this information is helpful.
If you have other health queries,feel free and ask.I will be happy to help.
Wish you all the best.



Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Lab Tests
Medical Topics

Recent questions on  Overweight

doctor1 MD

my son played rugby and after the match his heart rate was raised for quite a while and said he felt short of breath other weeks his hand have been shaking after match he is not overweight and eats healthy but is at university so probably does drink achohol several times a week and had an energy drink before the match.Could it be something serious

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...I have an 18year old son who is not overweight but when he does any form of excercise his heart rate increases rapidly. eg he rode my excercise bike quite swifly for 3 minutes and his heart rate went up to 200 is this an issue. This is not the first time this has happened.

doctor1 MD

My mother is 64 yrs old and about 50 lbs overweight she is taking 50 mg of Metroprolo daily perscribed by her doctor to reduce her heart rate. Heart rate was 104 unmedicated, she wants to start using the HCG diet to reduce her weight. is there any concerns using HCG drops with this medication? Thanks

doctor1 MD

Went on a vacation, walking alot in the heat (about 10-15 miles/day) sightseeing. Got swelling around ankles & calves & reddish rash (not raised or itchy). Male 53 years. Recent check up good, slightly overweight, moderately active (exercise 3-4x/week).

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE OF SYNTHROID AND IN THE MEANTIME, I AM EXHAUSTED, MY JOINTS HURT, AT THE MOST RIDICULOUS TIMES-MY...

doctor1 MD

Hi I have chest pain after I eat or when I lay down and it's so painful them my neck starts throbbing and I went to the er the other night and they said it's probably GERD . this happens almost every day/night. Mainly after I eat

doctor1 MD

I developed a rush on my penis Can you recommend a cream that would be affective for that?